Alert archive / Michigan / Wind Advisories in 2026

Wind Advisory 2, NWS Grand Rapids, MI

February 19, 202612 counties in Michigan

NWS Grand Rapids, MI issued this wind advisory at Feb 19, 2026, 1:14 PM EST for 12 counties in Michigan. It took effect at Feb 20, 2026, 7:00 AM EST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Feb 19, 2026, 1:14 PM EST (18:14 UTC)
In effect from
Feb 20, 2026, 7:00 AM EST
Expired
Feb 20, 2026, 7:38 PM EST
In force
13 hr
Issued by
NWS Grand Rapids, MI

Counties Allegan County, MI, Barry County, MI, Calhoun County, MI, Clinton County, MI, Eaton County, MI, Ingham County, MI, Ionia County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Ottawa County, MI, Van Buren County, MI

The radar

The Grand Rapids radar (KGRR), 40 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 6.2 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2026-02-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2026-02-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 181 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1857 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
181 m²/s²
0-3 km storm-relative helicity
228 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

689 
WWUS73 KGRR 191814
NPWGRR

URGENT - WEATHER MESSAGE
National Weather Service Grand Rapids MI
114 PM EST Thu Feb 19 2026

MIZ056>059-064>067-071>074-200630-
/O.NEW.KGRR.WI.Y.0002.260220T1200Z-260221T0200Z/
Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-Ingham-Van Buren-
Kalamazoo-Calhoun-Jackson-
Including the cities of Charlotte, Ionia, South Haven, Holland,
Lansing, Kalamazoo, Battle Creek, Jackson, St. Johns, Grand
Rapids, Hastings, Grand Haven, and Jenison
114 PM EST Thu Feb 19 2026

...WIND ADVISORY IN EFFECT FROM 7 AM TO 9 PM EST FRIDAY...

* WHAT...Southwest winds 15 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of south central and southwest Michigan.

* WHEN...From 7 AM to 9 PM EST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Winds will ramp up through the course of the 
  morning with the strongest gusts likely during the afternoon hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Duke
4 follow-up statements
329 
WWUS73 KGRR 200310
NPWGRR

URGENT - WEATHER MESSAGE
National Weather Service Grand Rapids MI
1010 PM EST Thu Feb 19 2026

MIZ056>059-064>067-071>074-201115-
/O.CON.KGRR.WI.Y.0002.260220T1200Z-260221T0200Z/
Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-Ingham-Van Buren-
Kalamazoo-Calhoun-Jackson-
Including the cities of Lansing, Ionia, St. Johns, Jenison,
Kalamazoo, Battle Creek, Grand Rapids, South Haven, Holland,
Jackson, Charlotte, Hastings, and Grand Haven
1010 PM EST Thu Feb 19 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 9 PM EST FRIDAY...

* WHAT...Southwest winds 15 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of south central and southwest Michigan.

* WHEN...From 7 AM to 9 PM EST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Winds will ramp up through the course of the 
  morning with the strongest gusts likely during the afternoon hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

RAH
995 
WWUS73 KGRR 200825
NPWGRR

URGENT - WEATHER MESSAGE
National Weather Service Grand Rapids MI
325 AM EST Fri Feb 20 2026

MIZ056>059-064>067-071>074-201800-
/O.CON.KGRR.WI.Y.0002.260220T1200Z-260221T0200Z/
Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-Ingham-Van Buren-
Kalamazoo-Calhoun-Jackson-
Including the cities of Battle Creek, Ionia, Charlotte,
Kalamazoo, Jackson, South Haven, St. Johns, Holland, Grand
Rapids, Jenison, Lansing, Hastings, and Grand Haven
325 AM EST Fri Feb 20 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 9 PM 
EST THIS EVENING...

* WHAT...Southwest winds 15 to 25 mph with gusts around 45 mph 
  expected.

* WHERE...Portions of south central and southwest Michigan.

* WHEN...From 7 AM this morning to 9 PM EST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Winds will increase during the morning and 
  the strongest gusts are likely during the afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAS
062 
WWUS73 KGRR 201859
NPWGRR

URGENT - WEATHER MESSAGE
National Weather Service Grand Rapids MI
159 PM EST Fri Feb 20 2026

MIZ056>059-064>067-071>074-210200-
/O.CON.KGRR.WI.Y.0002.000000T0000Z-260221T0200Z/
Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-Ingham-Van Buren-
Kalamazoo-Calhoun-Jackson-
Including the cities of Ionia, Grand Haven, Lansing, Holland,
Grand Rapids, Jackson, Hastings, Jenison, Kalamazoo, Battle
Creek, Charlotte, South Haven, and St. Johns
159 PM EST Fri Feb 20 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING...

* WHAT...West winds 20 to 25 mph with gusts up to 45 mph.

* WHERE...Portions of south central and southwest Michigan.

* WHEN...Until 9 PM EST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Duke
579 
WWUS73 KGRR 210038
NPWGRR

URGENT - WEATHER MESSAGE
National Weather Service Grand Rapids MI
738 PM EST Fri Feb 20 2026

MIZ056>059-064>067-071>074-210145-
/O.CAN.KGRR.WI.Y.0002.000000T0000Z-260221T0200Z/
Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-Ingham-Van Buren-
Kalamazoo-Calhoun-Jackson-
Including the cities of Kalamazoo, Charlotte, Grand Haven, Grand
Rapids, Ionia, Hastings, Jackson, Battle Creek, Jenison, Lansing,
South Haven, St. Johns, and Holland
738 PM EST Fri Feb 20 2026

...WIND ADVISORY IS CANCELLED...

Westerly wind gusts of 30 to 35 mph remain possible for the next 1-2 
hours before decreasing to 20 to 25 mph overnight.

$$

RAH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this wind advisory went out at Feb 19, 1:03 PM EST, 11 minutes earlier. Its key messages:

  • Morning fog in portions of Central and South-Central Michigan
  • Showers likely, chance of thunderstorms today into tonight
  • Breezy Friday with snow showers into the weekend
Area forecast discussion, Feb 19, 1:03 PM EST, 11 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
103 PM EST Thu Feb 19 2026

.KEY MESSAGES...

- Morning fog in portions of Central and South-Central Michigan

- Showers likely, chance of thunderstorms today into tonight

- Breezy Friday with snow showers into the weekend

&&

.DISCUSSION...
Issued at 400 AM EST Thu Feb 19 2026

- Morning fog in portions of Central and South-Central Michigan

Dense fog or freezing fog has settled over Central Michigan near and
north of Alma to Big Rapids. Dense fog from Southeast Michigan has
crept into eastern and central Ingham and Jackson counties per
satellite and MDOT cameras. Some further westward advancement in
Ingham and Jackson is possible but not certain. May have to join DTX
in extending the advisory later in the morning. Some guidance
sources erode the fog after daybreak with increasing surface winds
but other guidance holds onto it until midday, particularly in
Central Michigan. Fog may also return to Central Mich for a portion
of tonight.

- Showers likely, chance of thunderstorms today into tonight

Early morning showers and thunderstorms have developed in northern
Indiana, earlier than most of tonight's models have suggested, where
south winds around 850 mb are advecting moist air underneath steep
midlevel lapse rates. This complex may skirt Jackson on its way to
Southeast Michigan this morning, but confidence is fairly low in its
evolution and impact. Several runs of the HRRR, which have been
relatively aggressive in bringing just enough instability for a
chance of thunderstorms into south-central Michigan this morning,
suggest gusty southeast winds could emanate northwest of the precip
complex.

Mid-latitude cyclone out of Kansas today is expected to deepen as it
tracks to West Michigan by Friday morning. Out ahead of it will be
another mild day for much of the area, followed by modest midlevel
instability to support showers and a slight chance of thunder from
this evening into tonight.

- Breezy Friday with snow showers into the weekend

Cold air advection will be more pronounced on the south side of the
low-pressure system's track Friday, with strong wind gusts over 40-
50 mph possible in southern Michigan depending on the low's eventual
depth. Rain showers will also change to wet snow during the day.

The broader synoptic pattern turns more favorable for lake-effect
snow showers over the weekend with deeper troughing and cyclonic
flow with colder 850 mb air flowing in. Can't count out some limited
to minor winter weather impacts on roads. Temperatures will be close
to normal.

&&

.AVIATION /18Z TAFS THROUGH 18Z FRIDAY/...
Issued at 102 PM EST Thu Feb 19 2026

A line of showers continues to move through southeast Michigan
this afternoon. This has brought MVFR vsbys to LAN and JXN. As
this is convective expect them to move off by 19Z.
 Have adjusted the timing in the TAF's for tonight's incoming
precipitation. Band of showers should move through after 00Z. Have
MVFR cigs beginning around 01Z with further reductions around 03Z.
 Showers with MVFR cigs and vsbys are likely between 03Z to
around 10Z. There could be periods of IFR cigs and vsbys through
that timeframe. Expect some improving conditions around sunrise
with IFR cigs settling in late in the TAF period.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...None.
MARINE...None.

&&

DISCUSSION...CAS
AVIATION...Ceru
Hazardous weather outlook, Feb 19, 5:22 AM EST, 7 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Grand Rapids MI
522 AM EST Thu Feb 19 2026

MIZ037>040-043>046-050>052-056>059-064>067-071>074-201000-
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-
Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-
Ingham-Van Buren-Kalamazoo-Calhoun-Jackson-
522 AM EST Thu Feb 19 2026

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

Areas of dense fog will linger this morning in portions of Central
Michigan. Fog could return to the same area for part of tonight.

There is a slight chance of a thunderstorm in southern Michigan
this morning. Additional showers with a slight chance of a
thunderstorm is anticipated across most of the area tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Winds in southern Michigan could gust around 45 mph on Friday.
Cooler temperatures with snow showers over the weekend could make
roads occasionally slick.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Nearby

Wind Advisories in Michigan, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.